MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ22

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ22
Catalog Number 04.01.0168
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 june 2018.Lot 174726: 73 items manufactured and released on 08 november 2017.Expiration date: 2022-10-19.No anomalies found related to the problem.To date, 5 items of the same lot have been already sold without any similar reported event.Reverse shoulder system humeral reverse hc liner ø36/+0mm reference (b)(4); lot 173417: 78 items manufactured and released on 27 june 2017.Expiration date: 2022-06-08; no anomalies found related to the problem.To date, 45 items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d product manager on (b)(4) 2018 the visual inspection confirms that the glenosphere reports scratches on the articular surface.No signs of breakage are visible on the outer border of the reverse liner.No root case can be identified on the investigated implants clinical evaluation performed by medical affairs director on (b)(4) 2018 recurrent dislocation of reverse shoulder arthroplasty 3 months after primary implantation.This event may be due to soft tissue deficiency , resulting in failure to provide sufficient stability.The insert was exchanged to a thicker one to recreate soft tissue tension.The implanted components did not mobilize, nor did they fail in any way.No information on the origin of scratches on the glenosphere is available.
 
Event or Problem Description
Revision 3 months after primary due to recurrent dislocations; primary surgery performed on (b)(6) 2018.The surgeon revised the 36/0 liner (in position 145°) with a 36/+3 liner (in position 155°) to obtain a good stability.He also revised the glenosphere as it had a slight scratch.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 36XØ22
Common Device Name
GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7596016
Report Number3005180920-2018-00419
Device Sequence Number19381614
Product Code PHX
UDI-Device Identifier07630040706551
UDI-Public07630040706551
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Catalogue Number04.01.0168
Device Lot Number174726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight98